Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 33, NWS Honolulu, HI

July 4, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jul 4, 2007, 3:49 AM HST for Hawaii County, Hawaii. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 3:49 AM HST (13:49 UTC)
Expired
Jul 4, 2007, 12:08 PM HST
In force
8 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 041349
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 AM HST WED JUL 4 2007

...INCREASING WINDS ACROSS THE BIG ISLAND SUMMITS...

.WHILE SOUNDING WINDS ARE LIGHT...TRADE WINDS ARE FUNNELING ACROSS
THE BIG ISLAND SUMMITS AT OR JUST ABOVE 30 MPH. 

HIZ028-050300-
/O.NEW.PHFO.WI.Y.0033.070704T1349Z-070705T1600Z/
BIG ISLAND SUMMITS-
349 AM HST WED JUL 4 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
POWELL
1 follow-up statement
000 
WWHW70 PHFO 042208
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1208 PM HST WED JUL 4 2007

...WIND ADVISORY IS CANCELED FOR SUMMITS OF THE BIG ISLAND...

HIZ028-042315-
/O.CAN.PHFO.WI.Y.0033.000000T0000Z-070705T1600Z/
BIG ISLAND SUMMITS-
1208 PM HST WED JUL 4 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY. 

LATEST WIND DATA FROM ATOP MAUNA KEA INDICATES WINDS HAVE
DECREASED BELOW THE WIND ADVISORY LEVEL OF 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 4, 3:30 AM HST, 19 minutes earlier.

Area forecast discussion, Jul 4, 3:30 AM HST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST WED JUL 4 2007

.SYNOPSIS...HIGH PRESSURE NORTH OF THE MAIN HAWAIIAN ISLANDS WILL
KEEP TRADE WIND WEATHER IN PLACE THROUGH THE FORECAST PERIOD. WIND
SPEEDS WILL INCREASE BEGINNING THURSDAY AS THIS HIGH PRESSURE
STRENGTHENS. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA
AREAS...MAINLY AT NIGHT AND DURING THE MORNING HOURS. TOTAL
RAINFALL WILL BE LIGHT.

&&

.DISCUSSION...THERE IS LITTLE CHANGE IN FORECAST PHILOSOPHY FROM
SEVEN HOURS AGO. A RIDGE OF HIGH PRESSURE SPANS THE CENTRAL NORTH
PACIFIC TO THE NORTH OF THE MAIN HAWAIIAN ISLANDS. EXTENDING FROM A
1027 MB HIGH NEAR 33N175W THROUGH 31N150W TO A 1024 MB HIGH NEAR
32N135W...THIS RIDGE WILL CONTINUE TO BE THE DOMINANT WEATHER
FEATURE FOR THE ALOHA STATE THROUGH THE FORESEEABLE FUTURE. A
SURFACE TROUGH EXTENDING SOUTH THROUGH 40N147W AND 35N150W CONTINUES
TO PUT A DENT IN THE RIDGE...BUT GFS SHOWS THIS TROUGH WILL LIFT OUT
WITHIN THE NEXT 12 TO 24 HOURS. THIS WILL ALLOW THE RIDGE TO
STRENGTHEN AS IT BUILDS EASTWARD AND CONSOLIDATES AROUND ONE MAIN
HIGH NEAR 34N140W. THIS IS A FAVORABLE POSITION FOR INCREASED TRADE
WINDS ACROSS THE MAIN HAWAIIAN ISLANDS DUE TO THE STEEPENED PRESSURE
GRADIENT INHERENT WITH THE PRESSURE FIELD REALIGNMENT. MOST OF THIS
INCREASE WILL BE NOTICED OVER LOCAL WATERS...WHERE SMALL CRAFT
ADVISORIES WILL BE NEEDED BEGINNING THURSDAY.

WHILE 600 MB WINDS ARE LIGHT ON THE OVERNIGHT HILO SOUNDING...WINDS
ARE FUNNELING OVER THE TOP OF THE BIG ISLAND SUMMITS...RESULTING IN
EAST TO SOUTHEAST WINDS AT OR ABOVE 30 MPH AT SOME OF THE MAUNA KEA
OBSERVATORIES. A WIND ADVISORY IS IN EFFECT FOR THE BIG ISLAND
SUMMITS UNTIL 6 AM HST THURSDAY. HALEAKALA SUMMIT ON MAUI MAY HAVE
TO BE ADDED TO THIS ADVISORY LATER TODAY.

OVERNIGHT SOUNDINGS SHOW AN INCREASINGLY UNSTABLE ATMOSPHERE...WITH
NEGATIVE LIFTED INDEX VALUES AND BETWEEN 800 AND 1200 J/KG OF
CONVECTIVE ENERGY. SATELLITE LOOPS SHOW AN AREA OF BROKEN TO
OVERCAST STABLE LOW CLOUDS HAS REACHED THE ISLANDS...MAINLY
AFFECTING WINDWARD AND MAUKA AREAS BUT BEGINNING TO SPREAD LEEWARD
AS WELL. RADAR SHOWS AN INCREASE IN SHOWER ACTIVITY ACROSS THE
ISLANDS...BUT WITH ONLY LIGHT INTENSITY. CLOUD TOPS ARE UNIFORMLY
WARM...CONSISTENT WITH A STRONG 5000 FEET TRADE WIND INVERSION.

GFS SHOWS OUR AIRMASS WILL DRY OUT AGAIN THURSDAY AND THEREAFTER AS
THE SLUG OF MOISTURE NOW ACROSS THE ISLANDS MOVES PAST US. WEAK
TROUGHING EXPECTED TO DEVELOP ALOFT AFTER MIDWEEK WILL LIKELY HAVE
NO AFFECT ON OUR WEATHER. TRADE WINDS WILL BE STRONGER BY
THURSDAY...POSSIBLY CANCELLING OUT SOME OF THE DRYING EFFECT AT
LEAST CONCERNING WINDWARD AREA RAINFALL. HOWEVER AFTER TODAY...WE
STILL EXPECT A DECREASE IN CLOUD AND SHOWER COVERAGE EVEN ACROSS
WINDWARD AREAS.

SO AS THE WEEK WEARS ON...EXPECT STRONGER TRADE WINDS. CLOUDS AND
SHOWERS SHOULD DECREASE AFTER TODAY...WITH BOTH CONTINUING TO FAVOR
WINDWARD AND MAUKA AREAS.

&&

.MARINE...THE LANAI BUOY DATA CONTINUES TO SHOW 4.0 TO 4.5 FEET AT
14 TO 15 SECONDS AS OF 3 AM HST...INDICATING THAT SOUTH FACING
SHORES CONTINUE TO SEE MARGINAL ADVISORY LEVEL SURF. WAVEWATCH III
SHOWS THIS SWELL WILL LAST THROUGH TODAY...SLOWLY FADING THROUGH
THURSDAY.

SMALL CRAFT ADVISORY WINDS ARE FORECAST FOR THE ALENUIHAHA AND
PAILOLO CHANNELS...AS WELL AS FOR BIG ISLAND LEEWARD AND SOUTHEAST
WATERS...BEGINNING THURSDAY. ADDITIONAL MARINE ZONES WILL SEE THESE
WINDS LATER TOWARDS THE WEEKEND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FOR SOUTH FACING SHORES THROUGH 6 PM THURSDAY.

SMALL CRAFT ADVISORY BEGINNING 6 AM HST THURSDAY FOR PAILOLO AND
ALENUIHAHA CHANNELS...BIG ISLAND LEEWARD AND BIG ISLAND SOUTHEAST
WATERS.

WIND ADVISORY FOR THE BIG ISLAND SUMMITS.

&&

POWELL

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.